Alert archive / California / Wind Advisories in 2013

Wind Advisory 25, NWS San Diego, CA

March 27, 2013Riverside County, California

NWS San Diego, CA issued this wind advisory at Mar 27, 2013, 1:10 PM PDT for Riverside County, California. It took effect at Mar 27, 2013, 3:00 PM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2013, 1:10 PM PDT (20:10 UTC)
In effect from
Mar 27, 2013, 3:00 PM PDT
Expired
Mar 28, 2013, 1:37 AM PDT
In force
11 hr
Issued by
NWS San Diego, CA

County Riverside County, CA

The radar

The San Diego radar (KNKX), 134 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1309 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

471 
WWUS76 KSGX 272010
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
110 PM PDT WED MAR 27 2013

...GUSTY WEST WINDS THROUGH THE BANNING PASS THIS AFTERNOON AND
LATE INTO THE EVENING...

.ONSHORE FLOW WILL INCREASE THIS AFTERNOON AND EVENING...PRODUCING
LOCALLY STRONG AND GUSTY WESTERLY WINDS THROUGH AND BELOW THE
BANNING PASS AS WELL AS NORTH OF INTERSTATE 10 IN THE COACHELLA
VALLEY. WEST WINDS 20 TO 30 MPH WILL OCCUR AT TIMES...WITH LOCAL
GUSTS UP TO 50 MPH. THESE WINDS WILL WEAKEN EARLY THURSDAY
MORNING.

CAZ061-280415-
/O.NEW.KSGX.WI.Y.0025.130327T2200Z-130328T0900Z/
COACHELLA VALLEY-
110 PM PDT WED MAR 27 2013

...WIND ADVISORY IN EFFECT UNTIL 2 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PDT THURSDAY. 

* TIMING...THROUGH LATE TONIGHT.

* WINDS...WEST WINDS 20 TO 30 MPH...WITH LOCAL GUSTS UP TO 50 MPH.

* LOCATION...THROUGH AND BELOW THE BANNING PASS AS WELL AS NORTH
  OF INTERSTATE 10 IN THE COACHELLA VALLEY.

* VISIBILITY...VISIBILITIES MAY FALL LOCALLY TO ONE-HALF MILE AT
  TIMES IN BLOWING DUST.

* IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE DIFFICULT...
  INCLUDING ALONG PARTS OF INTERSTATE 10 AND HIGHWAY 111 
  NORTHWEST OF PALM SPRINGS. WATCH FOR BROKEN TREE LIMBS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PALMER
2 follow-up statements
479 
WWUS76 KSGX 280435
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
935 PM PDT WED MAR 27 2013

...GUSTY WEST WINDS THROUGH SAN GORGONIO PASS THROUGH LATE TONIGHT...

.ONSHORE FLOW WILL CONTINUE OVERNIGHT AND PRODUCE LOCALLY STRONG
AND GUSTY WESTERLY WINDS THROUGH AND EAST OF SAN GORGONIO PASS AND
NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. WEST WINDS 20 TO
30 MPH WILL OCCUR AT TIMES...WITH LOCAL GUSTS UP TO 50 MPH. THESE
WINDS WILL WEAKEN EARLY THURSDAY MORNING.

CAZ061-280900-
/O.CON.KSGX.WI.Y.0025.000000T0000Z-130328T0900Z/
COACHELLA VALLEY-
935 PM PDT WED MAR 27 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY...

* TIMING...THROUGH LATE TONIGHT.

* WINDS...WEST WINDS 20 TO 30 MPH...WITH LOCAL GUSTS UP TO 50 
  MPH.

* LOCATION...THROUGH AND BELOW THE BANNING PASS AS WELL AS NORTH 
  OF INTERSTATE 10 IN THE COACHELLA VALLEY. 

* VISIBILITY...VISIBILITIES MAY FALL LOCALLY TO ONE-HALF MILE AT 
  TIMES IN BLOWING DUST. 

* IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE DIFFICULT...
  INCLUDING ALONG PARTS OF INTERSTATE 10 AND HIGHWAY 111 NORTHWEST
  OF PALM SPRINGS. WATCH FOR BROKEN TREE LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MAXWELL
711 
WWUS76 KSGX 280837
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
137 AM PDT THU MAR 28 2013

...WIND ADVISORY FOR COACHELLA VALLEY CANCELLED...

.NO GUSTS OBSERVED OR REPORTED NEAR OR OVER 45 MPH SINCE MIDNIGHT.
PRESSURE GRADIENTS CONTINUE TO RELAX SO HAVE CANCELLED THE WIND
ADVISORY. 

CAZ061-280945-
/O.CAN.KSGX.WI.Y.0025.000000T0000Z-130328T0900Z/
COACHELLA VALLEY-
137 AM PDT THU MAR 28 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

$$

BALFOUR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 27, 9:40 AM PDT, 3 hours 30 minutes earlier.

Area forecast discussion, Mar 27, 9:40 AM PDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
940 AM PDT WED MAR 27 2013

.SYNOPSIS...
ONSHORE FLOW WILL CONTINUE ACROSS THE WEST THE NEXT 24 HOURS...WITH
PERIODS OF HIGH CLOUDS POSSIBLE...A DEEPER MARINE LAYER ALONG THE
COAST...AND PERIODS OF GUSTY WEST WINDS IN THE MOUNTAINS AND
DESERTS.  AS THE MARINE LAYER DEEPENS TONIGHT...SOME DRIZZLE MAY BE
POSSIBLE LATE TONIGHT AND THURSDAY MORNING.  A TRANSITORY RIDGE WILL
BRING SOME WARMER CONDITIONS TO THE INLAND AREAS...BUT LOW CLOUDS
WILL LIKELY LINGER ALONG THE COAST.  A PACIFIC STORM WILL THEN MOVE
ACROSS CALIFORNIA SOME TIME LATE SUNDAY AND MONDAY...WHICH MAY BRING
SOME RAIN TO SOUTHERN CALIFORNIA.  DRY WEATHER SHOULD RETURN NEXT
TUESDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

WATER VAPOR IMAGERY CONTINUES TO SHOW ZONAL FLOW ALONG THE WEST
COAST THIS MORNING...WITH A SERIES DISTURBANCES MOVING THROUGH THIS
FLOW.  TWO OF THESE DISTURBANCES ARE MOVING INTO OR ACROSS
CALIFORNIA THIS MORNING...ONE FOR THE NORTHERN HALF OF THE STATE AND
ONE FOR THE SOUTHERN HALF OF THE STATE.  AS A RESULT...PLENTY OF
HIGH LEVEL CLOUDS CONTINUE TO STREAM ACROSS THE REGION.  THE 12Z
KNKX SOUNDING ALSO SHOWS THAT THE MARINE LAYER ALSO DEEPENED A BIT
IN RESPONSE TO THIS SYSTEM TO AROUND 2000 FEET...WHICH PUSHED WELL
INTO THE VALLEYS THIS MORNING.  HOWEVER...THE CEILINGS RAISED A BIT
MORE THAN EXPECTED...WITH ONLY RAMONA REPORTING DENSE FOG FOR SOME
TIME EARLIER THIS MORNING.  HOWEVER...VISIBILITIES ARE NOW ALL THREE
MILES OR BETTER...SO LET THE DENSE FOG ADVISORY EXPIRE AT 9 AM.
OTHERWISE...THE FORECAST LOOKS ON TRACK...WITH TEMPERATURES RUNNING
NEAR OR A FEW DEGREES COOLER THAN THOSE OF YESTERDAY.  LOCALLY GUSTY
WEST WINDS WILL DEVELOP AGAIN LATE THIS AFTERNOON ACROSS THE
COACHELLA VALLEY...AND WILL MOST LIKELY NEED TO CONSIDER ANOTHER
WIND ADVISORY FOR THE BANNING PASS AREA THIS AFTERNOON.

ONE LAST DISTURBANCE WILL MOVE ACROSS SOUTHERN CALIFORNIA
TONIGHT...ONCE AGAIN HELPING TO DEEPEN THE MARINE LAYER EVEN MORE
AND POTENTIALLY BRINGING SOME DRIZZLE TO THE REGION.  HOWEVER...A
TRANSITORY RIDGE WILL THEN BUILD ACROSS THE REGION FOR LATE THURSDAY
AND FRIDAY...WITH THE RIDGE AXIS SLOWLY SHIFTING EAST ON SATURDAY.

THE REAL UNCERTAINITY CONTINUES TO BE WITH THE NEXT PACIFIC
STORM...WHICH IS STARTING TO DIG OVER THE PACIFIC NEAR 40 NORTH AND
146 WEST.  HOWEVER...THE MODELS CONTINUE TO STRUGGLE WITH THIS
STORM...BECAUSE IT WILL LIKELY BRIEFLY CUT OFF OVER THE PACIFIC LATE
IN THE WEEK.  IN FACT...YESTERDAY/S RUNS SHOWED THIS SYSTEM MOVING
INLAND ACROSS CALIFORNIA SOMEWHERE BETWEEN SAN FRANCISCO AND POINT
CONCEPTION BETWEEN SUNDAY AND MONDAY.  AT THIS TIME...THE MODEL
TRACKS ARE STARTING TO FOCUS ON SOME BETWEEN SAN FRANCISCO BAY AND
MONTEREY BAY FOR WHERE IT WANTS TO MOVE THIS SYSTEM INLAND.
HOWEVER...IT APPEARS THAT THE MODELS ARE SLOWING DOWN THE INLAND
PROGRESSION OF THIS SYSTEM...AND WITH THE FARTHER NORTHWARD
TRACK...THE PRECIPITATION IS REALLY STARTING TO LOOK IFFY FOR
SOUTHERN CALIFORNIA.  AT THIS TIME...THE MAJORITY OF THE LATEST RUNS
APPEAR TO KEEP THE MAJORITY OF THE PRECIPITATION EITHER NORTH OF LOS
ANGELES COUNTY OR JUST OFF THE SAN DIEGO COAST THROUGH SUNDAY
NIGHT.  THE 00Z GEM IS THE ONE OUTLIER...TRACKING THIS SYSTEM
FURTHER SOUTHWARD AND BRINGING SOME PRECIPITATION INTO AT LEAST
ORANGE COUNTY BY SUNDAY AFTERNOON.  THEREFORE...THE CONFIDENCE IN
THIS FORECAST IS VERY LOW.  WILL LIKELY AWAIT THE REST OF THE 12Z
RUNS BEFORE MAKING ANY CHANGES...BUT AT THIS POINT IN TIME...THE
WEEKEND MAY TURN OUT TO BE VERY NICE...WHILE THE WORK WEEK WILL BE
DEALING WITH THE POTENTIAL FOR PRECIPITATION.

&&

.AVIATION...
271530Z...COAST/VALLEYS...PATCHY STRATUS...WITH BASES 1300-2000 FT
MSL AND TOP NEAR 2500 FT MSL...HAS DEVELOPED 20-40 SM INLAND
OVERNIGHT...AND IS FORECAST TO CLEAR TOWARDS THE COAST AROUND 18 UTC
THIS MORNING. HOWEVER...HIGH CLOUDS WILL SLOW SFC HEATING AND MAY
DELAY CLEARING TIMES BY A FEW HOURS. VIS OF 2-4 SM IN THE VALLEYS
WILL BECOME P6SM BY EARLY THIS AFTN. STRATUS WILL DEVELOP ALONG THE
COAST THIS EVENING BTWN 01-04 UTC...AND CONTINUE 20-40 SM INLAND
WITH SIMILAR TOPS...BASES AND LOWERED VIS...WITH CIGS LOWERING
200-400 FT BY MID THU MORNING.

MTNS/DESERTS...SCT-BKN HIGH CLOUDS WITH UNRESTRICTED VIS THROUGH THU
MORNING. AREAS OF WESTERLY WINDS WITH LOCAL GUSTS TO 35 KT NEAR THE
PASSES AFTER 21 UTC THIS AFTN...WITH ASSOC UDDFS AND LLWS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...PALMER
AVIATION/MARINE...JJT
Hazardous weather outlook, Mar 27, 4:00 AM PDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PDT WED MAR 27 2013

CAZ048-050-280030-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN
DIEGO COUNTY VALLEYS-
400 AM PDT WED MAR 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

AREAS OF DENSE FOG UNTIL 9 AM THIS MORNING. AREAS OF DENSE FOG
LIKELY AGAIN TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CAZ042-043-055>058-060-PZZ750-775-280030-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SAN
BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-SANTA ANA
MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE
VALLEYS-COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
AND OUT 30 NM-WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
400 AM PDT WED MAR 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CAZ061-062-280030-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
400 AM PDT WED MAR 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

WEST WINDS GUSTS 40 TO 50 MPH ARE POSSIBLE AGAIN LATE THIS AFTERNOON
AND EVENING...MAINLY THROUGH AND TO THE EAST OF MOUNTAIN PASSES AND
CANYONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

BALFOUR

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.